Is vaginal bleeding common after uterine cancer treatment?

1 answer | Last updated: Oct 18, 2016
Gizzie asked...

I have had uterine cancer. I had a complete hysterectomy and radiation therapy. It has been two years. I am very active with walking, biking, etc. I have experienced a small amount of vaginal spot bleeding for a couple of months. Is this normal or should I worry?


Expert Answers

Linda Ackerman, R.N. has clinical experience in oncology, women's health, and medical nursing. She has been practicing for more than 20 years and is a licensed registered nurse in both Florida and Wisconsin. In addition, she serves as a board member of Breast Cancer Recovery and the Wisconsin Cancer Council.

Unexpected vaginal bleeding is a concern for a woman at any stage of life.

Given your history of uterine cancer, undergoing a hysterectomy and radiation, and no mention of bleeding prior to the last couple months, I would suggest that you contact your physician as soon as possible. Please describe your situation fully and ask to be seen.

Your physician will be able to perform an internal exam to better understand the source of this bleeding.

My response to your question, is yes, the bleeding you are describing is concerning and I would recommend seeking medical advice.